MAUDE Adverse Event Report: ABBOTT VASCULAR HT PILOT; GUIDE WIRE

ABBOTT VASCULAR HT PILOT; GUIDE WIRE
Catalog Number 1010483-H
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Codes Vessel Or Plaque, Device Embedded In (1204); Embolism (1829)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The customer reported the device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the superficial femoral artery (sfa) /popliteal artery that was non-tortuous and moderately calcified.During removal of the hi-torque pilot 50, resistance was noted, and the wire tip fractured while in the sfa.The separated segment remained in the artery where it migrated to the mid-popliteal artery.A supera stent was deployed to keep the fractured segment of the pilot guide wire in place.There was no reported adverse patient sequela or a clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The reported patient effect of embolism is listed in instructions for use guide wire hi-torque guide wires ce fda as a known patient effect of the procedure.The investigation determined the reported difficulties appear to be related to operational circumstances of the procedure.It is likely that during the procedure, the wire became kinked or bent against the anatomy and/or or other devices used.During retraction, the damage on the guide wire likely caused the reported resistance.Manipulation and/or inadvertent mishandling of the wire during retraction against resistance likely resulted in the tip separation.The reported patient effect and treatment appears to be related to operational circumstances of the procedure as a supera stent was deployed to keep the fractured segment of the pilot guide wire in place.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HT PILOT
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8805139
Report Number2024168-2019-10158
Device Sequence Number319842
Product Code DQX
UDI-Device Identifier08717648073915
UDI-Public08717648073915
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number1010483-H
Device Lot Number9010871
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer07/31/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;